Discussions that mention lisinopril

High & Low Blood Pressure board


I have had hypertension since I was 25 years old - I am now 37. It's hereditary, as both my father and mother have it (my father's started at the age of 16).

Anyway, I've been on a number of medications over the years. I recently switched to Lisinopril, right about the time I increased my Lexapro dosage from 5mg to 10mg. I was having side effects from the Lisinopril, so I stopped taking it. When I went back to my doctor, my blood pressure was 120/84! Since then, it has hovered around that mark. I think the highest it's been was 127/87 (my diastolic number normally runs from 95 to 100).

I am going to keep watching it, but at this point, it appears that the Lexapro has reduced my blood pressure. I have no idea why, or whether the effect will last, but my doctor decided to leave off the blood pressure medications for now. I am curious if anyone else has had this side effect from Lexapro. Any shared experiences would be appreciated. Thanks. :)
I too had to go off Lisinopril due to side effects but quickly went on an ARB as a substitute.

As my anxiety attacks ramped up...two years later found myself on Lexapro. Yup, after the horrid initial side effects helped BP too. Yeah! Killed two birds with one stone. Still on the ARB though.
I was taking Lisinopril as well. What side effects did you have violet? Mine was swelling of the tongue and neck that occurred around 5 months after I started on it.

It is interesting that Lexapro has lowered BP in some patients and raised it in others. SSRI's are known to cause BP to rise temporarily. I've been on Paxil as well and it never bothered me as far as I can remember.
I felt tired on Lisinopril. And of course, I had the cough, which came in spurts.